Make an Appointment

Ask a Question
Refer a Patient

1.877.CALL NJH
(877.225.5654)

Daily Pollen Count

Feeling sneezy or itchy? Check our daily pollen count to learn
what's in the air.

  • Reviewed on 12/12
    By Dr. Harrington

Insomnia: Medicines That Can Cause Insomnia


If you take any of the following medicines and are having sleep disruptions, talk with your doctor. Do not stop any medicines if you have not consulted with your doctor. Medications that can cause insomnia include:

  • Selective serotonin reuptake inhibitors (antidepressants such as Prozac and Zoloft)
  • Dopamine agonists (includes some medications for Parkinson's disease)
  • Psychostimulants and amphetamines
  • Anticonvulsants
  • Cold medicines and decongestants
  • Steroids
  • Beta agonists
  • Theophylline
  • Medications to lower blood pressure (alpha agonists, beta blockers)
  • Diuretics
  • Appetite suppressants
  • Caffeine
  • Alcohol
  • Niacin
More Medicines That Can Cause Insomnia Information
Back to Causes
Bookmark and Share

Sleep Center

The Sleep Center at National Jewish Health is the oldest and most comprehensive sleep medicine program in the Denver region.

Learn more.

Sign Up for e-Newsletters

Enter your email address to receive health tips, recent research findings and news about National Jewish Health.